Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 129, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Aug 1, 2021, 9:30 PM EDT. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2021, 9:30 PM EDT (01:30 UTC)
- Expired
- Aug 1, 2021, 11:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 63 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 9:35 PM EDT | TSTM WND GST 45 | 4 Ne Port Canaveral, FL | USAF TOWER KSC-0003 MEASURES WIND GUST OF 39KT/45MPH FROM SW |
| Aug 1, 9:50 PM EDT | TSTM WND GST 39 | 5 Ne Port Canaveral, FL | USAF TOWER KSC-0003 MEASURES WIND GUST OF 34KT/39MPH FROM S |
| Aug 1, 10:10 PM EDT | TSTM WND GST 45 | 9 N Port Canaveral, FL | USAF TOWER KSC-0108 MEASURES WIND GUST OF 39KT/45MPH FROM SW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 1.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1918 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
627
WHUS52 KMLB 020130
SMWMLB
AMZ552-572-020330-
/O.NEW.KMLB.MA.W.0129.210802T0130Z-210802T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
930 PM EDT Sun Aug 1 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm...
* Until 1130 PM EDT.
* At 930 PM EDT, a strong thunderstorm was located near Rockledge,
moving northeast at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Merritt Island, Port Canaveral, Jetty Park, Cape Canaveral and
Rockledge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 2883 8087 2886 8032 2887 8033 2891 7988
2820 7972 2806 8064 2860 8084 2881 8089
TIME...MOT...LOC 0130Z 239DEG 16KT 2829 8082
HAIL...0.00IN
WIND...>34KTS
$$
SmithWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Aug 1, 4:02 PM EDT, 5 hours 28 minutes earlier.
Area forecast discussion, Aug 1, 4:02 PM EDT, 5 hours 28 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 402 PM EDT Sun Aug 1 2021 .DISCUSSION... Current-Tonight... A little more active this afternoon than the last couple of days, with scattered showers and lightning storms ongoing and pushing towards the east coast from the west around 15 to 20 mph. These showers and storms are mainly from Orange county northward, and from Okeechobee county southward. The 15Z XMR sounding continues to show a slight increase in low level moisture from what it has been the last couple days. Rain chances will range from 40-50 percent across Lake/Volusia counties, decreasing to around 30 percent farther south across the rest of east central FL where mid level drier air will continue to limit shower/storm development for much of the afternoon. Greatest chance for storms south of Orlando will be with any late day boundary collisions with the east coast sea breeze toward the I-95 corridor. Hot and humid once again this afternoon with afternoon highs in the low to mid 90s. Continued dewpoints in the 70s will cause it to feel hotter, with the peak heat index range from 101-107. Monday-Wednesday... (Modified Previous Discussion) Broad mid level trough will remain in place over the eastern CONUS through mid week as short wave energy drops SSE across the mid-MS and OH Valleys Tue- Wed. This will keep a surface trough in place over the SE CONUS, while displacing the Atlantic ridge axis across SOFL Mon-Tue, lifting north to Lake Okeechobee Wed and near the Cape by late Wed night. South of the trough, mean layer moisture will increase over ECFL with light SE surface and steering flow favoring the eastern side of the peninsula for diurnal showers/TS chances, especially Tue- Wed (60-70 POPs areawide), with Mon being more transitional with 60 to 70 across the north, and 40 to 50 across the south. Heat Index values Mon afternoon will reach 101-107 areawide, then Higher coverage of clouds/precip should keep values slightly lower (L100s) for Tue-Wed. Thursday-Sunday... (Previous Discussion) Eastern CONUS mid level trough lifts out to the NW, allowing a strong mid level ridge to rebuild over Florida. This in turn will allows the western flank of the Atlantic surface ridge to build northward, backing winds to light S-SE. This should lead to lower coverage of diurnal precip doe the eastern side of the peninsula. Since the NBM doesn't want to recognize this, have continued to substantially undercut its hyper aggressive POPs (categorical beneath a strengthening mid level ridge is dubious, and that's putting it mildly). Will keep likely POPs (60) in place Thu, with scattered (50, except 40 in Martin Co) Fri-Sun. Temps look to be fairly close to normal. && .AVIATION... VFR conditions outside of convection through the TAF period. A slightly more active afternoon than the last couple days, with showers and lightning storms impacting MCO, LEE, SFB and DAB; as well as VRB and FPR. Some of these storms have been fairly gusty with gusts up to 35 KT. Cell movement is towards the east around 15-20KT. SCT showers and lightning storms through late afternoon and early evening are expected, with storms being capable of producing brief MVFR/IFR CIGs/VIS. Left TEMPOs out currently, but will amend as needed. Rain chances decrease after sundown, with the highest chances being along the coastal sites. Winds will be SW 5-10 KT this afternoon and overnight. && .MARINE... Current-Tonight... Scattered showers ongoing along the coast and near shore waters. Cell movement is towards the east around 15-20 KT. Current buoy 41009 observations show seas are 1 ft with SSE winds around 12 KT. Winds are expected to veer towards the S/SW overnight with wind speeds increasing to around 10-15 KT. Seas will be 1-3 feet. Continued isolated to scattered showers and lightning storms will be possible through early evening as cells move offshore. Main storm impacts today will be cloud-to water lightning strikes and gusty winds. Mon-Thu... (Modified Previous Discussion) Light to moderate SW flow (8-13kt) Mon- Tue, backing to south Wed and SSE Thu. Seas 2-3ft. The main concern for boaters will be increasing coverage of showers/TS, a few of which could be strong as they move offshore during the afternoon/early evening. The risk will decrease slightly Wed and especially Thu as surface and steering winds slowly back/weaken. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 92 75 90 / 20 70 40 70 MCO 76 93 76 92 / 10 60 20 70 MLB 77 93 76 92 / 20 60 40 60 VRB 76 93 75 92 / 20 60 40 60 LEE 77 92 77 90 / 20 70 40 70 SFB 76 92 76 91 / 20 70 30 70 ORL 78 93 77 91 / 10 60 30 70 FPR 75 92 75 91 / 20 60 50 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Watson/Negron/Haley
Hazardous weather outlook, Aug 1, 8:38 PM EDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 838 PM EDT Sun Aug 1 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-020600- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 838 PM EDT Sun Aug 1 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms will continue through late evening from Osceola and Brevard counties northward. A few strong storms will be possible, producing frequent lightning strikes, gusty winds up to 45 mph and locally heavy rainfall. Movement will be toward the east northeast around 15 mph. .MARINE THUNDERSTORM GUST IMPACT... A few strong storms will be capable of producing wind gusts of 35 to 40 knots as they shift eastward across the intracoastal and nearshore Atlantic waters of Volusia and Brevard counties. .WIND AND SEA IMPACT... Small craft should exercise caution for south to southwest winds 15 to 20 knots over the open Atlantic. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Coverage of afternoon and evening showers and lightning storms will increase into early to mid week, becoming scattered to numerous across the area. Frequent cloud to ground lightning strikes, torrential downpours, and wind gusts up to 40 to 45 mph will be the main threats. Localized poor drainage flooding is possible in areas that receive heavy rainfall. Heat indices will again reach between 101 and 107 across most of the local area on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight.
In the hours before
Local storm report, Aug 1, 9:10 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
910 PM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM MARINE TSTM WIND 25 ENE PORT CANAVERAL 28.51N 80.18W
08/01/2021 M50 MPH AMZ572 FL BUOY
BUY 41009 MEASURES WIND GUST OF 43KT/50MPH FROM SW
&&
JRSSpecial weather statement, Aug 1, 9:24 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
924 PM EDT Sun Aug 1 2021
FLZ045-047-053-147-020230-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-
924 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD...SOUTHEASTERN
ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 1030 PM EDT...
At 923 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Lone Cabbage Fish Camp, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Melbourne, Rockledge, Cocoa, Cocoa Beach and Satellite Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2839 8056 2834 8057 2814 8054 2807 8088
2835 8101 2861 8055 2854 8052 2845 8050
TIME...MOT...LOC 0123Z 239DEG 16KT 2826 8085
SmithThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:32 PM EDT | Special Marine Warning | MLB | 58 min | |
| Aug 1, 9:24 PM EDT | Special Weather Statement | MLB | Brevard | 66 min |
| Aug 2, 12:40 PM EDT | Special Weather Statement | MLB | Seminole | 50 min |
| Aug 2, 12:44 PM EDT | Special Marine Warning | MLB | 61 min | |
| Aug 2, 1:23 PM EDT | Special Weather Statement | MLB | Lake | 52 min |
| Aug 2, 2:07 PM EDT | Special Marine Warning | MLB | 53 min | |
| Aug 2, 2:14 PM EDT | Special Weather Statement | MLB | Orange | 46 min |
| Aug 2, 2:22 PM EDT | Special Weather Statement | MLB | Volusia | 38 min |
| Aug 2, 2:24 PM EDT | Areal Flood Advisory | MLB | Volusia | 111 min |
| Aug 2, 2:30 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 17 min |
| Aug 2, 2:53 PM EDT | Areal Flood Advisory | MLB | Orange | 112 min |
| Aug 2, 2:53 PM EDT | Special Weather Statement | MLB | Osceola | 52 min |
| Aug 2, 3:01 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 48 min |
| Aug 2, 3:02 PM EDT | Special Marine Warning | MLB | 88 min | |
| Aug 2, 3:14 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 2, 3:14 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 46 min |
| Aug 2, 3:30 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 45 min |
| Aug 2, 3:49 PM EDT | Special Weather Statement | MLB | Orange | 41 min |
| Aug 2, 4:44 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Aug 2, 5:04 PM EDT | Special Weather Statement | MLB | Martin | 56 min |
| Aug 2, 5:07 PM EDT | Special Weather Statement | MLB | Indian River | 38 min |
| Aug 2, 6:11 PM EDT | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 94 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.